On a recent rhinoplasty follow-up visit I was injected with liquid silicone to improve the results. The doctor gave me the shot "matter of fact" and didn't mention any dangers. I didn't know there was danger so I went ahead and got the shot. NOW I AM FREAKING OUT. I read that the silicone CANNOT BE REMOVED EVER and that there are links to pneumonitis, migration of the silicone, granuloma, nodules, and even facial necrosis. I am scared out of my mind. Please tell me how dangerous this is.
Safety of Nasal Liquid Silicone Injections
Doctor Answers (3)
Silicone Filler Is Off Label But Appears Safe
To start with, the injection of silicone as a facial filler is an off label use of the product. This means that there is no scientific evidence that has been reviewed by the US FDA demonstrating that the procedure is safe and effective. Having said that, it is widely reported that people use silicone for facial augmentation with excellent long term results. There is no scientific evidence of any of the long term complications that you report with liquid silicone. While it is permanent, when performed by an experienced injector, it won't need removal and can address patient concerns after rhinoplasty.
Web reference: http://innovationsfps.com
Liquid Injectable Silicone (Silikon-1000) may be safely used by experienced physicians to improve the appearance of your nose.
When used properly, Silikon-1000 provides safe, permanent, natural looking nasal enhancement after Rhinoplasty Surgery. I use silicone in 10-20% of my own rhinoplasty cases to convert a good result into an excellent result.
Nodules or bumps may occur infrequently (<2% in my hands), and almost never occur in your nasal skin. Silikon-1000 works incredibly well for improving nasal irregularities provided the serial puncture, micro-droplet technique is employed.
If you're happy with your appearance after your silikon-1000 injection, don't be concerned. You'll be reassured with time.
I attached a link with more information for you.
All the best from NJ
Silicone injections in the nose and complications
Silicone can cause a secondary inflammatory reaction depending on the type of silicone injected. I would consult with an experienced silicone complication expert for long term follow-up, as needed. Surgery90210
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.